Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 28, 2011, 4:41 AM CST for 18 counties in Texas. It took effect at Feb 28, 2011, 8:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 4:41 AM CST (10:41 UTC)
- In effect from
- Feb 28, 2011, 8:00 AM CST
- Expired
- Feb 28, 2011, 2:23 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS84 KFWD 281041 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 441 AM CST MON FEB 28 2011 ...RED FLAG WARNING IS IN EFFECT FOR AREAS WEST OF A NOCONA... GRANBURY...TEMPLE LINE TODAY FOR GUSTY NORTH WINDS AND VERY DRY AIR... .VERY DRY AIR IS IN PLACE ACROSS AREAS WEST OF A NOCONA...GRANBURY... TEMPLE LINE THIS MORNING. TO THE NORTH...A COLD FRONT WILL MOVE SOUTH ACROSS NORTH TEXAS THROUGH MIDDAY WITH STRONG AND GUSTY NORTH WINDS SPREADING ACROSS THE WARNING AREA. ALTHOUGH CLOUDY SKIES WILL ROLL IN WITH THE FRONT...THEY WILL BEGIN TO BREAK BY MIDDAY WITH TEMPERATURES WARMING INTO THE 60S AND HUMIDITY LEVELS IN THE 20 PERCENT RANGE. CONDITIONS WILL IMPROVE AROUND SUNSET AS TEMPERATURES TURN COOLER AND WINDS DIMINISH FOR THE NIGHT. TXZ091-100>102-115>117-129>132-141>144-156>158-281845- /O.NEW.KFWD.FW.W.0003.110228T1400Z-110228T2200Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL-BELL- 441 AM CST MON FEB 28 2011 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A NOCONA...GRANBURY...TEMPLE LINE TODAY DUE TO HUMIDITY LEVELS IN THE 20 PERCENT RANGE AND STRONG...GUSTY WINDS. WINDS WILL INITIAL BE FROM THE WEST...BUT WILL BECOME NORTHERLY AFTER A COLD FRONT MOVES THROUGH. THE CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES TURN COOLER AND WINDS DIMINISH FOR THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
229 WWUS84 KFWD 281811 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1211 PM CST MON FEB 28 2011 ...RED FLAG WARNING IS IN EFFECT FOR AREAS WEST OF A NOCONA... GRANBURY...TEMPLE LINE CONTINUES THIS AFTERNOON FOR GUSTY NORTHWEST WINDS AND VERY DRY AIR... .DRIEST AIR AND LOWEST HUMIDITY VALUES WILL OCCUR ACROSS AREAS WEST OF A NOCONA... GRANBURY... TEMPLE LINE THIS AFTERNOON...ALONG WITH OCCASIONALLY GUSTY NORTHWEST WINDS 15 TO 25 MPH. CONDITIONS WILL IMPROVE AROUND SUNSET AS TEMPERATURES RAPIDLY COOL AND WINDS DIMINISH FOR THE NIGHT. TXZ091-100>102-115>117-129>132-141>144-156>158-282200- /O.CON.KFWD.FW.W.0003.000000T0000Z-110228T2200Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL-BELL- 1211 PM CST MON FEB 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A NOCONA... GRANBURY...TEMPLE LINE THIS AFTERNOON DUE TO HUMIDITY LEVELS FALLING BELOW 30 PERCENT AND STRONG...GUSTY WINDS. THE CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES RAPIDLY COOL AND WINDS DIMINISH FOR THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 05/
846 WWUS84 KFWD 282023 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 223 PM CST MON FEB 28 2011 TXZ091-100>102-115>117-129>132-141>144-156>158-282130- /O.CAN.KFWD.FW.W.0003.000000T0000Z-110228T2200Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL-BELL- 223 PM CST MON FEB 28 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE FALLEN BELOW 20 MPH ACROSS ALL OF NORTH TEXAS AND THE CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED ACROSS THE WARNED AREA. SPEEDS WILL REMAIN BETWEEN 10 AND 20 MPH WHICH COULD STILL POSE SOME THREAT OF FIRE WEATHER CONDITIONS. $$ 85/NH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 3:50 AM CST, 51 minutes earlier.
Area forecast discussion, Feb 28, 3:50 AM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CST MON FEB 28 2011 .DISCUSSION... A COLD FRONT WILL MOVE ACROSS NORTH TEXAS TODAY AND BRING COOLER AIR ALONG WITH A STRONG AND GUSTY NORTHWEST WIND. SOME LOW CLOUDS AND SLIGHTLY HIGHER DEW POINTS WILL ACCOMPANY THE FRONT...BUT THE CLOUDS SHOULD SCATTER OUT BY THIS AFTERNOON. THE TEMPERATURE FORECAST WILL BE TRICKY TODAY SINCE MANY LOCATIONS WILL BE NEAR THEIR DAYTIME HIGH AT 6 AM...BUT THE COLD AIR ADVECTION BEHIND THE FRONT WILL BE OFFSET BY SURFACE HEATING THIS AFTERNOON. A RELATIVELY TIGHT PRESSURE GRADIENT WILL RESULT IN WIND SPEEDS IN THE 20 TO 30 MPH RANGE FOR A TIME TODAY WITH GUSTS IN EXCESS OF 35 MPH....ESPECIALLY WITHIN A FEW HOURS OF FROPA. THEREFORE...WE WILL ISSUE A WIND ADVISORY FOR ALL ZONES TODAY FROM 6 AM UNTIL 4 PM. WIND SPEEDS WILL DECREASE FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND PART OF THE ADVISORY MAY NEED TO BE CANCELED. WIND SPEEDS WILL DECREASE TONIGHT AND SKIES WILL CLEAR WHICH WILL RESULT IN A COLD NIGHT WITH LOWS IN THE 30S. A FEW SPOTS ACROSS THE NORTHERN HALF OF THE REGION MAY EVEN FALL TO FREEZING. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED TODAY...ESPECIALLY ALONG AND WEST OF A BOWIE...GRANBURY...TO TEMPLE LINE DUE TO THE EXPECTED WIND AND HUMIDITY. THE REMAINDER OF THE REGION WILL SEE ELEVATED FIRE WEATHER CONDITIONS BUT THE TEMPORARY INCREASE IN HUMIDITIES WITH THE COLD FRONT WILL HELP CONDITIONS NOT DETERIORATE AS MUCH OR AS QUICKLY. FIRE WEATHER CONDITIONS WILL IMPROVE BY THIS EVENING WHEN WIND SPEEDS DECREASE AND RELATIVE HUMIDITIES INCREASE. TUESDAY THROUGH THURSDAY WILL BE DRY AND MILD WITH A WEAK RIDGE ALOFT AND THE RETURN OF LOW LEVEL MOISTURE DUE TO A DEVELOPING SURFACE LEE TROUGH. EXPECT AFTERNOON HIGHS TUESDAY THROUGH THURSDAY IN THE 60S TO MIDDLE 70S. AN UPPER TROUGH IS PROGGED TO DEVELOP IN THE WEST LATE THURSDAY AND MOVE ACROSS THE REGION FRIDAY THROUGH SATURDAY. A FEW SHOWERS OR THUNDERSTORMS MAY ACCOMPANY THE UPPER SYSTEM OR THE ASSOCIATED COLD FRONT. FOR NOW WE WILL LEAVE POPS LOW DUE TO TIMING UNCERTAINTIES AND QUESTIONABLE INSTABILITY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 37 69 43 73 / 0 0 5 0 0 WACO, TX 67 35 69 40 72 / 0 5 5 0 0 PARIS, TX 65 33 66 39 70 / 0 0 5 0 0 DENTON, TX 61 31 70 41 74 / 0 0 5 0 0 MCKINNEY, TX 64 31 68 36 72 / 0 0 5 0 0 DALLAS, TX 65 37 69 45 73 / 0 0 5 0 0 TERRELL, TX 66 35 68 40 72 / 0 0 5 0 0 CORSICANA, TX 70 37 67 43 70 / 0 0 5 0 0 TEMPLE, TX 71 34 70 40 73 / 0 5 5 0 0 MINERAL WELLS, TX 65 32 73 40 77 / 0 0 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. && 75/79
Hazardous weather outlook, Feb 28, 1:20 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 120 AM CST MON FEB 28 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 120 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE EAST OF SULPHUR SPRINGS TO FAIRFIELD LINE THROUGH 4 AM MONDAY MORNING. AN ISOLATED STRONG OR SEVERE STORM WITH DAMAGING WINDS AND HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED BEFORE THE THUNDERSTORMS MOVE INTO EAST TEXAS.
In the hours before
Special weather statement, Feb 27, 11:18 PM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CST SUN FEB 27 2011
TXZ157-280545-
CORYELL TX-
1118 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CORYELL COUNTY
AT 1118 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GATESVILLE...MOVING EAST AT
50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...GATESVILLE AND
MOTHER NEFF STATE PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3129 9793 3153 9788 3153 9757 3145 9750
3135 9743 3133 9743 3128 9750 3121 9764
TIME...MOT...LOC 0518Z 275DEG 42KT 3141 9776Local storm report, Feb 27, 11:27 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CST SUN FEB 27 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG SADLER 33.68N 96.85W
02/27/2011 GRAYSON TX BROADCAST MEDIA
NUMBER OF HIGHWAY SIGNS DOWN NEAR SADLER.Local storm report, Feb 27, 11:30 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST SUN FEB 27 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 2 W SADLER 33.68N 96.88W
02/27/2011 E1.00 INCH GRAYSON TX LAW ENFORCEMENTSpecial weather statement, Feb 27, 11:50 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CST SUN FEB 27 2011
TXZ134-280615-
ELLIS TX-
1150 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ELLIS COUNTY
AT 1150 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF WAXAHACHIE...MOVING EAST AT 50
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS AND
ITALY.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3233 9642 3210 9694 3219 9703 3226 9707
3227 9707 3247 9655
TIME...MOT...LOC 0550Z 251DEG 44KT 3218 9686
92Special weather statement, Feb 27, 11:51 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 PM CST SUN FEB 27 2011
TXZ159-160-280615-
MCLENNAN TX-FALLS TX-
1151 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FALLS COUNTY
SOUTHERN MCLENNAN COUNTY
AT 1151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MCGREGOR...MOVING EAST AT 50
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...GOLINDA...
HEWITT...LORENA...MARLIN...MCGREGOR...MOODY...RIESEL AND ROBINSON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3134 9743 3146 9745 3153 9680 3146 9675
3131 9673 3128 9737
TIME...MOT...LOC 0551Z 265DEG 47KT 3137 9733Special weather statement, Feb 28, 12:09 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1209 AM CST MON FEB 28 2011
TXZ146-147-161-280645-
NAVARRO TX-FREESTONE TX-LIMESTONE TX-
1209 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
FREESTONE COUNTY
LIMESTONE COUNTY
NAVARRO COUNTY
AT 1209 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
ENNIS TO 15 MILES EAST OF BELLMEAD...MOVING EAST AT 55 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...
COOLIDGE...CORSICANA...DAWSON...FAIRFIELD...GROESBECK...KERENS...
MEXIA...NAVARRO...TEAGUE...WORTHAM...FAIRFIELD LAKE STATE PARK AND
FORT PARKER STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR
NORTHEASTERN TEXAS.
LAT...LON 3124 9660 3163 9688 3179 9680 3183 9672
3188 9676 3224 9658 3233 9637 3221 9618
3221 9615 3218 9617 3216 9612 3210 9611
3205 9606 3196 9605 3194 9601 3188 9602
3188 9596 3180 9598 3176 9589 3163 9582
TIME...MOT...LOC 0609Z 267DEG 46KT 3222 9648 3167 9675The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:49 PM CST | Special Weather Statement | FWD | Grayson | 26 min |
| Feb 27, 9:59 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Feb 27, 10:48 PM CST | Special Weather Statement | FWD | Hamilton | 27 min |
| Feb 27, 11:18 PM CST | Special Weather Statement | FWD | Coryell | 27 min |
| Feb 27, 11:50 PM CST | Special Weather Statement | FWD | Ellis | 25 min |
| Feb 27, 11:51 PM CST | Special Weather Statement | FWD | McLennan | 24 min |
| Feb 27, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Falls, McLennan | 39 min |
| Feb 28, 12:09 AM CST | Special Weather Statement | FWD | Freestone, Limestone, Navarro | 36 min |
| Feb 28, 4:12 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 8 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.